Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Polynomials and numerical ranges

Author: Chi-Kwong Li
Journal: Proc. Amer. Math. Soc. 104 (1988), 369-373
MSC: Primary 15A60; Secondary 15A69, 26C10
MathSciNet review: 962800
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be an $ n \times n$ complex matrix. For $ 1 \leq k \leq n$ we study the inclusion relation for the following polynomial sets related to the matrix $ A$.

(a) The classical numerical range of the $ k$th compound of the matrix $ \lambda I - A$.

(b) The $ k$th decomposable numerical range of the matrix $ \lambda I - A$.

(c) The convex hull of the set of all monic polynomials of degree $ k$ that divide the characteristic polynomial of $ A$. Moreover, we give an example showing that the set described in (a) is not convex in general. This settles a question raised by C. Johnson.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A60, 15A69, 26C10

Retrieve articles in all journals with MSC: 15A60, 15A69, 26C10

Additional Information

PII: S 0002-9939(1988)0962800-3
Keywords: Numerical range, decomposable numerical range, characteristic polynomial
Article copyright: © Copyright 1988 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia